Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 52, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 11, 2023, 11:47 PM CDT for Palo Pinto County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2023, 11:47 PM CDT (04:47 UTC)
- Expired
- May 12, 2023, 12:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Palo Pinto County, TX
The radar
The Dyess AFB radar (KDYX), 82 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3881 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 13.9
The text
As transmitted.
523
WFUS54 KFWD 120447
TORFWD
TXC363-120515-
/O.NEW.KFWD.TO.W.0052.230512T0447Z-230512T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
1147 PM CDT Thu May 11 2023
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
Southwestern Palo Pinto County in north central Texas...
* Until 1215 AM CDT.
* At 1147 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Gordon, or 18 miles northeast of Ranger,
moving northeast at 10 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Lake Palo Pinto around 1205 AM CDT.
Other locations impacted by this tornadic thunderstorm include Lone
Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3258 9838 3259 9853 3271 9841 3271 9825
TIME...MOT...LOC 0447Z 208DEG 8KT 3262 9841
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
301 follow-up statement
330
WWUS54 KFWD 120507
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
1207 AM CDT Fri May 12 2023
TXC363-120517-
/O.EXP.KFWD.TO.W.0052.000000T0000Z-230512T0515Z/
Palo Pinto TX-
1207 AM CDT Fri May 12 2023
...THE TORNADO WARNING FOR SOUTHWESTERN PALO PINTO COUNTY WILL EXPIRE
AT 1215 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with this thunderstorm.
LAT...LON 3258 9838 3259 9853 3271 9841 3271 9825
TIME...MOT...LOC 0507Z 208DEG 8KT 3266 9839
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 11, 7:27 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 11, 7:27 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 727 PM CDT Thu May 11 2023 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Today and Friday/ A cyclone over the high plains of eastern Colorado helped force a dryline out of West Texas today. This pattern favored a bulge into the Big Country and Northwest Texas where thunderstorms developed this afternoon. Downstream ridging aloft has stifled convective attempts deeper into the humid air despite MLCAPE values approaching 5000 J/kg. Temperatures peaked in the 80s east of the boundary, but with dew points as high as the mid 70s at peak heating, heat index values have soared into the mid 90s. There is still a window for this instability to be realized, but sunset and a retreating dryline will soon close it. The main focus this evening will be the ongoing storms in our northwestern zones, which may be able to survive past nightfall as a low-level jet feeds any updrafts that try to separate from the boundary layer. Rich boundary layer moisture, a renewed blanket of stratus, and breezy surface winds will keep morning lows well above normal Friday morning. Similar to the preceding day, the clouds will gradually scatter with sunshine resulting in an unseasonably muggy afternoon. As the storm system in the Central Plains moves further away, our mid-level flow will weaken, and the dryline will stay well west of our area Friday afternoon. Considerable instability and reduced inhibition may allow for some disorganized convective initiation, but the main event will have to wait until a potent shortwave emerges from the Mexican Plateau. Showers and storms to our west and southwest will invade by Friday evening, the first round in what will be a wet weekend. 25 && .LONG TERM... /Issued 246 PM CDT Thu May 11 2023/ /Friday Night through Thursday/ A period of active weather will be ongoing by Friday night with widespread convection increasing in coverage early in the period mainly across our western and southwestern counties. This initial activity may have a severe hail/wind threat, especially west of I-35 where a reservoir of 3000+ J/kg will reside. As we get into the nighttime hours, a 40 kt low level jet will become established across Central Texas as a slow moving upper trough swings northward through the state. A blossoming of convection is expected overnight Friday night into Saturday morning with our western areas favored to see the heaviest rainfall. Broad troughing will persist across the Central CONUS through the weekend with waves of ascent overspreading North and Central TX resulting in continued shower/storm chances. Highest PoPs will be late Friday night into Saturday and again late Sunday into Sunday night. The current flood watch runs from Friday evening through Saturday evening, but it's likely that we'll see some expansion in both area/timing through this event. Widespread rainfall amounts of 2 to 4 inches are expected west of I-35 with isolated heavier amounts. The unsettled pattern will continue into next week with a slow moving upper low and weak tropospheric winds contributing to slow moving scattered showers and thunderstorms. Rain chances will continue pretty much every afternoon through next week. Dunn && .AVIATION... /NEW/ /00Z TAFs/ Concerns: storms this evening, IFR Friday morning. Dryline-induced thunderstorms remain northwest of the D10 TRACON, but will continue to disrupt northwest arrivals. Convective attempts closer to the D10 have struggled, but VCTS through mid- evening highlights the lingering potential for impacts closer to the terminals. An ensuing low-level jet may be able to maintain the ongoing cluster of storms, which could skirt the northern reaches of the D10. This low-level jet may induce some LLWS, but breezy southerly winds should keep it just below the threshold for inclusion in the TAFs. This will also help a blanket of stratus to return overnight. With richer moisture within the boundary layer, ceilings will be lower, IFR prevailing for the Metroplex TAF sites much of the morning. Some reductions in visibility will occur, but the breezier winds should preclude a repeat of Thursday morning's ground fog. VFR will prevail Friday afternoon, but the enhanced moisture beneath an inversion may keep ceilings in place longer than the preceding day. The dryline will not be in play Friday afternoon, but a few isolated showers or storms will still be possible within North Texas. A protracted rain event will begin Friday evening when showers and storms invade from the west. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 87 69 85 69 / 20 20 40 80 50 Waco 72 84 68 80 67 / 10 20 40 80 60 Paris 71 84 67 84 67 / 50 30 30 50 40 Denton 70 87 67 83 65 / 30 30 40 70 50 McKinney 71 85 67 83 67 / 30 30 30 70 50 Dallas 72 87 70 84 69 / 20 20 40 70 50 Terrell 72 85 69 85 67 / 20 30 30 70 40 Corsicana 73 87 71 85 69 / 10 20 30 70 40 Temple 71 85 67 80 65 / 10 20 40 80 60 Mineral Wells 70 90 66 81 65 / 30 30 60 90 60 && .FWD WATCHES/WARNINGS/ADVISORIES... Flood Watch from Friday evening through Saturday evening for TXZ141>144-156>160-174. &&
Hazardous weather outlook, May 11, 7:33 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 733 PM CDT Thu May 11 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 733 PM CDT Thu May 11 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms will be possible tonight, primarily north of the I-20 corridor. Some of the storms may be severe with large hail and damaging winds. Tornadic supercells may accompany the activity this evening in areas northwest of the Metroplex. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will become more likely and widespread across western parts of the region late Friday and into early Saturday morning. Strong to severe storms will be possible with damaging winds and large hail as the primary hazards. In addition, localized very heavy rainfall across western North and Central Texas may result in a few instances of flooding or flash flooding. A Flood Watch is in effect for portions of Central Texas from Friday evening through Saturday evening. Daily instances of scattered thunderstorms containing heavy rainfall are anticipated the rest of the weekend and into early next week. Widespread severe weather is not anticipated. However, strong storms with small hail and gusty winds are possible, especially during the daylight hours. In addition, a few instances of flooding or flash flooding will remain possible daily where soils become saturated. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 11, 8:01 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 PM CDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 6 WNW CHICO 33.31N 97.90W
05/11/2023 E1.00 INCH WISE TX STORM CHASER
&&
MSSSpecial weather statement, May 11, 8:24 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
824 PM CDT Thu May 11 2023
TXZ116-120200-
Palo Pinto TX-
824 PM CDT Thu May 11 2023
...A strong thunderstorm will impact portions of central Palo Pinto
County through 900 PM CDT...
At 824 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palo Pinto, or 17 miles southwest of Mineral Wells, moving northeast
at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mineral Wells, Palo Pinto, Lake Palo Pinto and Lone Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3262 9834 3269 9845 3291 9828 3278 9811
TIME...MOT...LOC 0124Z 219DEG 23KT 3271 9835
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JLDunnLocal storm report, May 11, 9:54 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
954 PM CDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 4 WSW MINERAL WELLS 32.80N 98.14W
05/11/2023 E1.00 INCH PALO PINTO TX AMATEUR RADIO
&&
MSSLocal storm report, May 11, 9:59 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
959 PM CDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 4 WSW MINERAL WELLS 32.80N 98.14W
05/11/2023 U1.50 INCH PALO PINTO TX PUBLIC
REPORT FROM MPING: PING PONG BALL (1.50
IN.).
&&
MSSLocal storm report, May 11, 10:13 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1013 PM CDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 PM HAIL 5 WSW MINERAL WELLS 32.79N 98.16W
05/11/2023 E1.75 INCH PALO PINTO TX AMATEUR RADIO
&&Local storm report, May 11, 10:41 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 PM CDT THU MAY 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 1 SE MINERAL WELLS 32.81N 98.06W
05/11/2023 E1.75 INCH PALO PINTO TX PUBLIC
&&
MBThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:11 PM CDT | Tornado Warning | FWD | Jack | 49 min |
| May 11, 7:32 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 43 min |
| May 11, 7:38 PM CDT | Tornado Warning | FWD | Wise | 37 min |
| May 11, 7:46 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 59 min |
| May 11, 7:59 PM CDT | Tornado Warning | FWD | Jack | 16 min |
| May 11, 8:10 PM CDT | Tornado Warning | FWD | Wise | 25 min |
| May 11, 8:16 PM CDT | Flash Flood Warning | FWD | Jack, Montague | 3 hr |
| May 11, 8:24 PM CDT | Special Weather Statement | FWD | Palo Pinto | 36 min |
| May 11, 8:45 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 60 min |
| May 11, 9:09 PM CDT | Tornado Warning | FWD | Palo Pinto | 51 min |
| May 11, 9:44 PM CDT | Tornado Warning | FWD | Palo Pinto | 31 min |
| May 11, 10:12 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 63 min |
| May 11, 10:49 PM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| May 11, 11:01 PM CDT | Tornado Warning | FWD | Palo Pinto | 23 min |
| May 11, 11:09 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto | 66 min |
| May 11, 11:39 PM CDT | Flash Flood Warning | FWD | Palo Pinto | 3 hr |
| May 12, 12:13 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 30 min |
| May 12, 2:37 AM CDT | Areal Flood Warning | FWD | Palo Pinto | 3 hr |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.